MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-10-30-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.No patient information was reported.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).Continuous catheter flush was administered during the procedure.There was no friction or difficulty during delivery of the coil.The physician repositioned the coil twice and it detached prematurely.The physician had not tried to detach the coil.The coil was removed with the catheter and replaced with another manufacturer's device to complete the procedure.No additional medical or surgical intervention was required.Ancillary devices: envoy 6f guide catheter, phenom 17 (model: fg11150-0615-2x) microcatheter, synchro 14 guidewire.
 
Event or Problem Description
Additional information received reported the patient did not have any symptoms or complications related to this event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium coil was returned for analysis.The axium pusher actuator interface (ai) was found detached/loose from within the coupler tube.The pusher ai was found broken at the coupler tube with the release wire pulled.The pusher hypotube break indicator (hbi) was found intact.The pusher was found bent at ~118.0cm and ~35.5cm from the distal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was found detached.The detached implant coil was not returned.It was reported the implant coil was removed with the phenom 17 catheter.However, the catheter was not returned as it was discarded at the site.Based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report was confirmed as the implant coil was found detached from the pusher.Possible causes of ¿premature detachment¿ include tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, or damaged pusher.Information regarding vessel tortuosity and pusher rotation was not provided.The pusher was found damaged (bent).Damage to the pusher can occur if the device is advanced against resistance.However, no resistance or difficulty was reported during delivery.The implant coil was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.It is possible the multiple repositioning of the implant coil and the pusher damage (bent) contributed to the event.In addition, as the pusher actuator interface (ai) was found detached/loose from within the coupler tube with the release wire pulled also contributed to the event.However, the cause for the damages to the pusher could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15406975
Report Number2029214-2022-01536
Device Sequence Number17552809
Product Code KRD
UDI-Device Identifier00836462010475
UDI-Public00836462010475
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberQC-10-30-3D
Device Catalogue NumberQC-10-30-3D
Device Lot Number222852902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/12/2022
10/11/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date09/27/2022
11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown